| Catalog Number |
RSINT35012UX |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/28/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.There were two detachments on the hypotube occurring at 34.5cm and approx.45.5cm distal to the strain relief.The detached portion of the hypotube was measured to approx 11cm.The hypotube material was oval and uneven on both sides of the hypotube for both detachment sites.There were numerous kinks evident along the hypotube.The transition tubing was kinked immediately proximal to the guidewire entry port.The distal shaft was kinked 2.3cm, 4.6cm and 6.5cm distal to the guidewire entry port.The stent was positioned on the balloon between the marker bands as per specifications.There was no deformation to the stent.Bunching was evident to the balloon proximal and distal pillows.Bunching of the inner shaft was visible proximal to the distal tip.There was deformation to the distal tip.
Event or Problem Description
It was reported that the physician was attempting to treat a severely calcified moderately tortuous mid cx lesion.It was reported that the physician used 2 resolute integrity rx drug eluting stents.It both cases it was reported that no damage was noted to the device packaging and no issues noted removing the devices from the hoop/tray.No issues noted during device inspection.Negative prep completed on one of the devices.The lesion was pre-dilated.During the procedure , it was reported that the devices did not pass through a previously deployed stent.Resistance was encountered.It was reported that the physician used excessive force and dottering techniques in attempting to deliver both resolute stents, fracturing the shafts during delivery.Neither device reached the target lesion.Kinks in the catheter were not straightened and no detached portion of the device remained in the patient.The lesion area was severely calcified.A non-mdt stent was then successfully deployed.No patient injury reported.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.